MAUDE Adverse Event Report: MEDTRONIC IRELAND TELESCOPE GUIDE EXTENSION CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC IRELAND TELESCOPE GUIDE EXTENSION CATHETER; CATHETER, PERCUTANEOUS
Model Number TELE6F
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 03/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Image analysis: four still fluoroscopic images were provided for review.The images show the severe calcification in the vessel with a stent deployed in the distal vessel.The inner shaft marker bands are evident in the mid to distal vessel.The images show the detached telescope tip, initially in the distal lesion but it was moved to the proximal vessel.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure the tip of one 6f telescope guide extension catheter (gec) detached during removal.The lesion being treated was mildly tortuous, severely calcified with 80-90% stenosis in the mid right coronary artery (rca).The device was inspected prior to use with no issues noted.The device had been prepped per ifu with no issues noted.Resistance was encountered when advancing the device.The patient had a previously deployed stent in the area.A balloon was inflated over the proximal lesion to inchworm the telescope tip to the distal lesion.The telescope tip got stuck in the distal lesion and during attempts to remove the device the tip detached.A small balloon was advanced through the telescope tip, inflated, and an attempt was made to extract the tip by pulling the inflated balloon back toward the guide, but this was unsuccessful.The telescope tip could not traverse back through the proximal lesion.The patient was transferred to a qualified facility for possible surgical removal.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: the lesion was not pre-dilated.The telescope tip got stuck on the calcified proximal portion of the distal lesion and during attempts to remove the device the tip detached.Resistance was noted during attempted withdrawal of the device, as the device was stuck.It is likely that excessive force was used in attempting to remove the device as initially the device could not be removed, and enough force was used to detach the tip.The patient was transferred to a qualified facility for possible surgical removal.However, the telescope tip had migrated to the distal portion of the posterior descending artery (pda) and attempts to retrieve it were not made.The detached tip was not removed.The lesion was treated successfully, and the patient did well.Device lot number provided.Patient information provided.Event date updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: no deformation was evident to the on-ramp or entry port.A detachment was evident to the distal tip.The inner lumen of the telescope was verified using a lumen patency ball.No other deformation evident to the remainder of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: annex d code.Correction: annex c code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TELESCOPE GUIDE EXTENSION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21772050
Report Number9612164-2025-01735
Device Sequence Number13176254
Product Code DQY
UDI-Device Identifier00763000156954
UDI-Public(01)00763000156954(17)261219(10)0012596945(20)01
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K183353
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTELE6F
Device Catalogue NumberTELE6F
Device Lot Number0012596945
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2025
Supplement Date Received by Manufacturer04/10/2025
05/12/2025
07/11/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date04/22/2025
05/26/2025
07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age59 YR
Patient SexMale
Patient EthnicityNon Hispanic